News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Hematology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Hematology Answers List

Forum Name: Hematology Topics

Question: Lump pain / tenderness after coumadin course for clot in arm


 mickymouse69 - Fri Nov 07, 2008 3:04 pm

I was told I had a blood clot in my right arm (elbow region) back in February.
Since then I have been on coumadin. My doctor took me off of coumadin on 10/24/08 and now I have a lump and pain/tenderness on my upper part of my right arm. Should I be concerned?
 Dr. Safaa Mahmoud - Fri Nov 07, 2008 6:19 pm

User avatar Hello,
Having a history of DVT is a risk factor for another DVT.
Feeling lump and pain at the same arm where DVT was diagnosed makes exclusion of another DVT is essential.

It could be also a fibrosis in the vein after thrombosis has occurred.

Direct clinical examination is essential and Doppler US may be needed to confirm the diagnosis.

Having said this, it is also important to identify the underlying cause (exact defect) that makes you at high risk for DVT especially that you have also a positive family history. This may change your physician approach in the management.

I would advise you to follow up with your Doctor soon and to discuss with him all your concerns.
Please keep us updated.
Best regards.
 mickymouse69 - Mon Nov 10, 2008 9:48 am

I am scheduled for a CSC Protein Test tomorrow morning at 9:00am.
My uncles test came by negative for AT 3 but my aunt was positive (she has been on coumadin for about 2 years now). So far nobody else has tested positive. Even my uncles doctor is stumped as to why he has all of a sudden blood clots in his lungs and legs. So far mine is confined to my right arm. So we will see how it turns out tomorrow.
Thanks!!
 Dr. Safaa Mahmoud - Mon Nov 10, 2008 5:03 pm

User avatar Hello,
That is good news. These are very important investigations to find out possible abnormalities that make you at high risk for DVT and that would be considered in your management.

Please keep us updated.
Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here